Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at Jun 8, 2021, 1:02 PM EDT for Putnam County, Van Wert County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 1:02 PM EDT (17:02 UTC)
- Expired
- Jun 8, 2021, 3:47 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WGUS43 KIWX 081702
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
102 PM EDT Tue Jun 8 2021
OHC137-161-081915-
/O.NEW.KIWX.FA.W.0001.210608T1702Z-210608T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam OH-Van Wert OH-
102 PM EDT Tue Jun 8 2021
The National Weather Service in Northern Indiana has issued a
* Flood Warning for...
Western Putnam County in west central Ohio...
East Central Van Wert County in west central Ohio...
* Until 315 PM EDT.
* At 101 PM EDT, Doppler radar indicated heavy rain due to training
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1.5 and 2.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Ottoville and Middle Point.
Additional rainfall amounts up to 1 inch are possible in the warned
area over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4093 8439 4094 8435 4093 8433 4090 8435
4085 8444 4086 8447 4092 8443
$$
CM2 follow-up statements
718
WGUS43 KIWX 081749
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
149 PM EDT Tue Jun 8 2021
OHC137-161-082000-
/O.EXT.KIWX.FA.W.0001.000000T0000Z-210608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam OH-Van Wert OH-
149 PM EDT Tue Jun 8 2021
The National Weather Service in Northern Indiana has extended the
* Flood Warning for...
Western Putnam County in west central Ohio...
East Central Van Wert County in west central Ohio...
* Until 400 PM EDT.
* At 148 PM EDT, Doppler radar indicated heavy rain due to training
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 4 inches of rain has fallen.
* Some locations that will experience flooding include...
Ottoville and Middle Point.
Additional rainfall amounts of 0.5 inch to 1 inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4093 8439 4094 8435 4093 8433 4090 8435
4085 8444 4086 8447 4092 8443
$$
CM148
WGUS83 KIWX 081947
FLSIWX
Flood Statement
National Weather Service Northern Indiana
347 PM EDT Tue Jun 8 2021
OHC137-161-081957-
/O.CAN.KIWX.FA.W.0001.000000T0000Z-210608T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam OH-Van Wert OH-
347 PM EDT Tue Jun 8 2021
...FLOOD WARNING IS CANCELLED FOR WESTERN PUTNAM AND EAST CENTRAL
VAN WERT COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4093 8439 4094 8435 4093 8433 4090 8435
4085 8444 4086 8447 4092 8443
$$
BrownWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 6:02 AM EDT, 7 hours earlier.
Area forecast discussion, Jun 8, 6:02 AM EDT, 7 hours before
Area Forecast Discussion National Weather Service Northern Indiana 602 AM EDT Tue Jun 8 2021 .SYNOPSIS... Issued at 511 AM EDT Tue Jun 8 2021 Chances for showers and thunderstorms will persist through the weekend, mainly during the afternoon and evening hours. The best chances will be on Wednesday and Thursday. It will remain warm and humid, with highs in the 80s. Expect areas of dense fog on Lake Michigan through Wednesday morning, becoming patchy at times. Patchy fog is possible on land this morning and again tonight into Wednesday morning. && .SHORT TERM...(Today and Tonight) Issued at 511 AM EDT Tue Jun 8 2021 Issued a marine dense fog advisory for both nearshore zones for today into Wednesday morning as temps/dewpoints are in the upper 60s and low 70s, and winds are calm or very light out of the south- southeast. Current muggy airmass is fairly saturated from yesterdays rain, and combined with the cool waters of Lake Michigan and additional rain chances today, think we we'll see at least some patchy dense fog through the day, becoming more widespread tonight. There is a little bit of patchy fog on land as well, and expect this to diminish this morning. Mid to high level cloud cover appears to be limiting its development, so opted for no SPS/headline on that for now. Otherwise, the main focus again is the potential for showers and thunderstorms today. It was a challenging forecast as far as trying to pin down convection timing and location (as is always the case in the summer)-and there are a couple of features that could trigger greater coverage of showers and thunderstorms. First, the MCV spawned from convection to our SW overnight (as seen in water vapor imagery) has lifted into the LOT/IWX/ILX forecast areas, and kicked off a few showers/sprinkles across NW IN/northern Lower MI and along our southern forecast area borders in IN. Don't really expect any thunder until we get some daytime heating and more prominent instability. As the feature washes out and lifts northward, we'll see the upper level low lift from the central plains into southern IL. This will be another source of lift. Given better forcing today expect better precipitation potential, so I have likely pops and chances for thunderstorms this afternoon. As usual, the hi-res models and CAMS suggest a variety of different scenarios-but I felt the most reasonable solution was the FV3-NSSL-which has more isolated/scattered showers this morning (both south of US 30 and far north in MI), then as things heat up the coverage will increase along US 30 and lift northward through the period-sort of closing in on a gap in the center. There may be somewhat of a lull tonight in between features-as the upper low will gradually shift over our CWA by Wed AM-but maintained chance/slight chance pops through the night given the approaching forcing aloft over a juiced airmass (PWATS of 150-175% of normal). As they say, upper level low-look out below. Don't expect severe weather today or tonight given the lack of wind shear and paltry mid-level lapse rates, but slow moving storms could produce heavy rainfall at times. Patchy fog is possible on land again tonight with the moist airmass in place. High temperatures will be in the low to mid 80s. && .LONG TERM...(Wednesday through Monday) Issued at 511 AM EDT Tue Jun 8 2021 |Confidence remains medium to high with the potential for rain and thunderstorms on Wed/Thu as the upper low centers overhead. Have 50 to 75 percent pops across a majority of the CWA during the afternoon hours on both days, where we see greater instability. Still, lapse rates are around 5-6C/Km, with weak flow aloft and thus don't expect anything as far as severe concerns go. High temps will be in the low to mid 80s on both days. Thursday night into Friday the upper low starts to lose its battle with the ridging and becomes an open wave that gets absorbed into the zonal to cyclonic flow to our northeast. The corresponding surface low will drift from our CWA to the eastern seaboard by Friday evening, exiting our area. We'll see winds shift to the northwest on Friday and a diminishing trend to the precipitation by late evening. After a break in precipitation chances Friday night into early Saturday, we'll see chances once again in the afternoon as a cold front stemming from low pressure drifting through the Canadian Prairies moves through. Aloft, flow is slightly ridged to zonal with us on the Periphery again. Depending on which model is correct, the timing could be a little delayed. Additionally-there are great discrepancies in the upper level pattern by Sunday /Monday-with the ECMWF suggesting an upper level trough (chances for rain) and the GFS a ridge (dry). With lower confidence in this period-I kept low chance pops in for mainly the afternoon hours for the weekend and continuing into Monday. High temperatures Fri/Sat make another run for the mid-upper 80s, then drop into the low-mid 80s behind the front Sun-Tue. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 600 AM EDT Tue Jun 8 2021 Mainly VFR this period. Weak yet sufficient low level moisture flux within H85 based theta-e ridge had popped a few showers inbetween the terminals this morning ahead of upstream convective leftover near KHUF. That feature will continue newd yet slow and likely spawn new showers and perhaps an isold storm mid aftn invof KSBN and a shower near KFWA mid morning. However a more muted cams based signal exits invof KFWA this aftn where deeper mixing erodes better theta-e ridge aloft and background synoptic scale forcing is weaker in wake of upstream wave passage. That situ should improve by evening in response to more formidable sw lifting out of ne AR/se MO and have kept with prior delayed MVFR tempo mention there. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Dense Fog Advisory until 8 AM EDT Wednesday for LMZ043-046. && SYNOPSIS...MCD SHORT TERM...MCD LONG TERM...MCD AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 8, 11:49 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1149 AM EDT Tue Jun 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1149 AM EDT Tue Jun 8 2021 /1049 AM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There are chances for thunderstorms today and tonight. Severe weather is not expected, but heavy rain is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible through the weekend, with the best potential during the afternoon on Wednesday and Thursday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-091600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1149 AM EDT Tue Jun 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. There are chances for thunderstorms today and tonight. Severe weather is not expected, but heavy rain is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Thunderstorms are possible through the weekend, with the best potential during the afternoon on Wednesday and Thursday. Severe weather is not expected at this time. Boaters may encounter locally higher winds and waves near any thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 11:58 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 AM EDT Tue Jun 8 2021
INZ006-008-081630-
Lagrange-Noble-
1158 AM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOBLE AND
SOUTHWESTERN LAGRANGE COUNTIES...
At 1157 AM EDT, a strong thunderstorm was located over Topeka, or
near Ligonier, moving east at 5 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ligonier, Topeka, Honeyville, Emma and Cosperville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4147 8547 4148 8565 4152 8566 4159 8566
4163 8550
TIME...MOT...LOC 1557Z 255DEG 6KT 4155 8557
HAIL...0.75IN
WIND...40MPH
CMSpecial weather statement, Jun 8, 12:06 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1206 PM EDT Tue Jun 8 2021
OHZ004-015-016-081630-
Putnam-Defiance-Paulding-
1206 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUTNAM...
SOUTHEASTERN DEFIANCE AND EAST CENTRAL PAULDING COUNTIES...
At 1205 PM EDT, a strong thunderstorm was located near Continental,
or 12 miles south of Defiance, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Continental, Oakwood, Dupont, Melrose, Cloverdale, North Creek,
Arthur and Wisterman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4101 8432 4104 8443 4123 8440 4118 8423
4117 8423 4117 8419 4116 8416
TIME...MOT...LOC 1605Z 203DEG 19KT 4110 8433
HAIL...0.50IN
WIND...40MPH
RTCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:06 PM EDT | Special Weather Statement | IWX | Putnam | 24 min |
| Jun 8, 12:14 PM EDT | Areal Flood Advisory | IWX | Van Wert | 48 min |
| Jun 8, 2:04 PM EDT | Special Weather Statement | IWX | Fulton | 41 min |
| Jun 8, 2:47 PM EDT | Areal Flood Advisory | IWX | Putnam | 118 min |
| Jun 8, 7:09 PM EDT | Areal Flood Advisory | IWX | Putnam, Van Wert | 51 min |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.